MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S ANTI-HCV II REAGENT KIT; SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO

ABBOTT GMBH ALINITY S ANTI-HCV II REAGENT KIT; SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO
Catalog Number 04W56-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false repeat reactive alinity s anti-hcv ii results for 21 specimens, while the hcv results with grifols nat and/or ortho elisa were negative.There was no specific actual patient or donor results provided by the customer.There was no reported impact on patient or donor management.
 
Additional Manufacturer Narrative
The complaint evaluation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review and in-house testing of alinity s anti-hcv ii reagent lot number 69095be00.Device history record review did not identify any non-conformances or deviations with lot 69095be00, were calibrated and the calibrations met instrument specifications.All control values met control specifications and were in the typical range.To evaluate clinical specificity, at least 218 panel members of human negative population panel (tier1) were tested.All panel members were nonreactive and no false reactive results were obtained.Further additional replicates of the negative control were tested which all met specifications.The alinity s anti-hcv ii assay is a complete assay redesign versus alinity s anti-hcv assay.Alinity s anti-hcv ii identifies antibodies against epitopes of the core and ns3 proteins that are more conserved and immunogenic than the antibodies against core, ns3, and ns4 proteins identified by the alinity s anti-hcv assay.This coupled with new conjugate formulation has resulted in a more sensitive and specific assay.Increased sensitivity has been validated through earlier seroconversion detection in the literature.In designing an assay with improved sensitivity, validation is dependent on the gold standard against which the assay is evaluated (assay can only meet and not exceed the gold standard).In a scenario where hcv antibody is present and below the limit of detection for the gold standard, a true reactive result on the more sensitive assay may be categorized as a false reactive and ultimately contribute to specificity calculations.Conversely, the ability to detect antibodies against more conserved and immunogenic hcv epitopes decreases false reactive rates.This is shown through the alinity s hcv-ii clinical submission data presented in the ifu (99.96% overall alinity s anti-hcv ii specificity versus 99.92% for alinity s anti-hcv).A review of labeling concluded that the issue is sufficiently addressed.Based on the investigation no product deficiency was identified for the alinity s anti-hcv ii reagent lot number 69095be00.

Brand Name
ALINITY S ANTI-HCV II REAGENT KIT
Common Device Name
SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21652244
Report Number3002809144-2025-00101
Device Sequence Number18460665
Product Code QHM
UDI-Device Identifier00380740177706
UDI-Public(01)00380740177706(17)251118(10)69095BE00
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BL125759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2025
Device Catalogue Number04W56-60
Device Lot Number69095BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, (B)(6).; ALNTY S SYSTEM, (B)(6).
Patient SexUnknown